+ Reply to Thread
Results 1 to 10 of 10
  1. #1
    Join Date
    Sep 2006
    Posts
    10,802
    Thanks
    1,338
    Thanked
    335
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 postsEmerald Star - 10,000 posts

    Default Terrible anxiety - anti-depressant side effect? (Pristiq)

    Hi,
    Although depression is my main issue, I have suffered anxiety for awhile and it has been getting steadily worse for a few months.

    I have been off anti-depressants (Lexapro, Effexor) for over a year, but a week ago started on Pristiq for depression on recommendation from my doctor.

    Since starting the Pristiq a week ago, there has been a massive spike in my anxiety, and the past two days have been almost unbearable.

    Has anyone out there suffered anxiety as a side-effect of Pristiq?

    I plan on stopping taking it - is this a good idea? The anxiety could be completely unrelated to the Pristiq, I don't know.

    Unfortunately my doctor is away for the next 2 weeks so I can't call him or have an appointment.
    Last edited by Shanaynay; 24-09-2012 at 19:44.

  2. #2
    Join Date
    Jan 2008
    Posts
    8,245
    Thanks
    1,772
    Thanked
    2,017
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    Awards:
    100 Posts in a weekBusiest Member of the Week - Most posts for the week ended 19/6/2014
    I was on Lexapro then Pristiq. I don't think my anxiety levels spiked but they didn't improve either. It had lots of other side effects though. I tapered myself off them. I just took one every second day. It is recommended that you don't take yourself off them without consulting with your doctor first though.

  3. The Following User Says Thank You to HarvestMoon For This Useful Post:

    Shanaynay  (24-09-2012)

  4. #3
    Join Date
    Jul 2008
    Location
    Western QLD
    Posts
    424
    Thanks
    24
    Thanked
    52
    Reviews
    3
    Hi, sounds like what happened to me when I started lexapro, I was a shaking mess. I could not function, so the dr changed me to Lovan which I was much better on. If you feel it is really upsetting things go back to the dr.

  5. The Following User Says Thank You to mummyjac For This Useful Post:

    Shanaynay  (24-09-2012)

  6. #4
    Join Date
    Feb 2011
    Posts
    1,064
    Thanks
    213
    Thanked
    357
    Reviews
    5
    Achievements:Topaz Star - 500 posts
    When I started taking Pristiq I ahd uncontrollable anxiety, kept thinking anout death (so weird, I wasn't suicidal but I was having the weirdest morbid thoughts) and panic attacks. I went back to the dr and hegave me Xanax for two weeks (very low dose and I just took it when I felt the worst)and it got a lot better.

  7. The Following User Says Thank You to CakeyLoaf For This Useful Post:

    Shanaynay  (24-09-2012)

  8. #5
    Join Date
    Sep 2006
    Posts
    10,802
    Thanks
    1,338
    Thanked
    335
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 postsEmerald Star - 10,000 posts
    Thanks. My Dr is not available for the next 2 weeks... seein as I've only been takin it for a bit over a week, I think I'll just stop and see how I go.

    Anxiety is so unbelievably horrid at the moment... feel like I can't breathe - scary

  9. #6
    Join Date
    Feb 2011
    Posts
    1,064
    Thanks
    213
    Thanked
    357
    Reviews
    5
    Achievements:Topaz Star - 500 posts
    That sucks hun I totally remmebr that horrible feeling. Can you go see another dr? They've obviously prescribed it because there's something going on so maybe if you can just ride it out and maybe ask for another kind or get something to help youj while your body adjusts xx

  10. The Following User Says Thank You to CakeyLoaf For This Useful Post:

    Shanaynay  (24-09-2012)

  11. #7
    Join Date
    Sep 2006
    Posts
    10,802
    Thanks
    1,338
    Thanked
    335
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 postsEmerald Star - 10,000 posts
    Thanks heaps CravenBabies.

    There is another doctor at the practice but he's been a bit useless whenever I've had to see him. He'd probably suggest that I stay on it and wait and see if the anxiety settles down.

    I feel like I can't risk that, as tthis is just so horrible I don't want to have to have even one more day of this.

    It also just occurred to me that I've really cut down on my caffeine intake this week (I'm a bit addicted) so that might be contributing too... better go get a fix now

  12. #8
    Join Date
    Sep 2006
    Posts
    10,802
    Thanks
    1,338
    Thanked
    335
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 postsEmerald Star - 10,000 posts
    Just an update for anyone who might be reading along now or in the future.

    95% sure it was the Pristiq that was causing the very high level of anxiety.

    I stopped taking it, and the excess anxiety disappeared 12-24 hours later.

    Now just stuck with my 'normal' amount.... and of course depression continues as per usual.

    Will visit the doc again to try yet again another medication... *sigh*

  13. #9
    Join Date
    Feb 2011
    Posts
    1,064
    Thanks
    213
    Thanked
    357
    Reviews
    5
    Achievements:Topaz Star - 500 posts
    Oh you poor thing My doctor (who is also a fully qualified Pharmacist and pretty awesome) reccommended I stay on the Pristiq and after that first two weeks (and taking Xanax) I was fine. Totally understand you not continuing with it though.

    I also saw a counsellor when I was in the midst of PND/ Anxiety and although we worked out my trigger was lack of sleep and lack of support (dh started fifo) it still helped.

    I hope that you can find something that works for *you* there are so many different ads out there it's not like picking a wine lol. Also, a lot of drs get kickbacks form med companies so may be more likely to push a new drug on you if it benefits them. (I love my Dr, he's super efficient and compassionate and normal but I'm sure there's something in it for him!)

    Sending you big hugs

  14. #10
    Join Date
    Sep 2006
    Posts
    10,802
    Thanks
    1,338
    Thanked
    335
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 postsEmerald Star - 10,000 posts

    Default Terrible anxiety - anti-depressant side effect? (Pristiq)

    Thanks so much Craven Babies.
    Haven't been back to doc, need to go soon, not having a great day today.


 

Similar Threads

  1. Anyone taking pristiq?? Anxiety etc
    By teagan88 in forum Second Trimester Chat
    Replies: 8
    Last Post: 09-03-2013, 12:53
  2. Severe tummyache - Ovidrel side effect?
    By tiggerfields in forum IVF
    Replies: 0
    Last Post: 18-07-2012, 08:17
  3. Coincidence or Side Effect?
    By Penny88 in forum Immunisation & Vaccines
    Replies: 7
    Last Post: 11-01-2012, 21:39

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
free weekly newsletters | sign up now!
who are these people who write great posts? meet our hubbub authors!
Learn how you can contribute to the hubbub!

reviews
learn how you can become a reviewer!

competitions

forum - chatting now
christmas gift guidesee all Red Stocking
WaterWipes
Give your babies bottom a gift this Xmas! They are the only wipe made using just water and a drop of grapefruit seed extract and may help avoid nappy rash. Check out the great reviews on bubhub and see our website for more info and availability.
sales & new stuffsee all
The Health Hub
Give a new mum a fitness boost for Christmas & New Year. Studio-based, small group training sessions - cardio, strength, core, Pilates & boxing. Choice of 16 hrs per week, flexible-arrival feature - bubs & kids welcome! Gift vouchers available.
featured supporter
Pea Pods Reusable Nappies
Pea Pods are the smart choice when it comes to choosing what's best for you, your baby and the environment. Affordable and simple to use, Pea Pods keep your baby dry & happy. Visit our website to find your nearest stockist or order online.
gotcha
X

Pregnant for the first-time?

Not sure where to start? We can help!

Our Insider Programs for pregnancy first-timers will lead you step-by-step through the 14 Pregnancy Must Dos!